Skip to content
My WebMD Sign In, Sign Up
Confused...
avatar
MoniqueMcBride posted:
I was diagnosed a year ago with PCOS after my husband persistantly telling me I needed to go to the doctor. I didn't want to go because I was afraid something just like this would be told to me. The OBGYN did an ultrasound and said that there was about 10 to 12 of them in my ovary. Since then My weight has shot up. In 2 years i have gained 27lbs. And I cannot seem to rid of any of the weight. How do I come to terms with this? What is the best way to lose weight? And is it normal to get 2 periods a month with the medroxyphr? It scares me and I become extremely weak and depressed during these times.
Reply
 
avatar
jenkoelenko responded:
One of the medications my doctor put me on when I was diagnosed w/ PCOS was Metformin. I don't know if it is just a generic for what you're taking, or another medication altogether, but this has really helped me lose the pounds that PCOS has helped put on. I've lost ~20lbs in the past 2-4 months. I would see about that, it may work for you. good luck! I hope things work out for you!
 
avatar
maragayle replied to jenkoelenko's response:
Metformin helped me to lose weight, too. I've lost 19 pounds since the end of July. It helps your body to metabolize sugars a bit better, so instead of storing sugar as fat your body is breaking it down and using it for energy.

Like you, I could do anything and not lose weight...starve myself, live in the gym, etc. I was lucky just to maintain! I don't over eat (except on occasions like Thanksgiving). Metformin has helped so much, though. That's all I've changed since July. It would definitely be worth the conversation with your doctor!
 
avatar
MoniqueMcBride replied to maragayle's response:
Thank ya'll so much. I will be sure to ask my Doctor about being put on Meformin. And medroxypher is a Generic for Progeseterone.
 
avatar
jennepo responded:
I have been on Metformin for 3 years now. I recently started to gain all the weight that I lost since starting to take it. I found out that a vitamin I was taking was counter reacting my medicine. When you talk to your doctor discuss any vitamins and supplements you take. I found out last week, and stopped the vitamin right away. I have already lost 5 lbs. Also, if you are prescribed the regular pill, ask the doctor to start you off slowly, if you start with a high dose you could have diet issues until you get use to it. I hard major problem problem and lived in the bathroom for a few days. There is also a slow release pill, so if the regular upsets your stomach too much you can try that. Good Luck...

PS. I was diagnosed with PCOS in 1997 when I was 16. If you learn to control it, it can't control you. Good Luck!


Helpful Tips

Max Muscle Blast
If you want to boost over-all results of muscle building then using Max Muscle Blast is a better option for you. This is not only ... More
Was this Helpful?
5 of 5 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.